High Blood Sugar Level

High blood sugar level in the blood is called hyperglycemia, and it is a sign of diabetes. The normal blood sugar level ranges from 80 to 120 mg/dL. A blood sugar level of more than 200 mg/dL is referred to as a hyperglycemic condition. Increased thirst, frequent urination, tiredness, and headaches are some symptoms seen.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to help my diabetic father get his appetite back?

Query: Hi doctor,My father is 62 years old. He has diabetes type 2. Recently, he started feeling unwell. He has stopped eating. He does not want to eat or drink anything. He refuses to eat food for four days now. His blood sugar remains around 250 to 280 mg/dL even though he is not eating. We took him to t...  Read Full »


Dr. Rinku Biswas

Pharmacologist, Family Physician, Diabetologist

Answer: Hi, Welcome to icliniq.com. Your father's blood sugar is too high. You have not mentioned the medication taken by him. Taking Metformin alone will not work for these high levels. He requires insulin too for controlling the levels and then he can take pills depending upon the condition. Do not igno...  Read Full »

What causes the blood sugar to go up randomly during the day?

Query: Hi doctor, I have diabetes for 20 years. My recent Hba1c value is 6.4 percent. For few days, I have high fasting sugar readings around 140 to 180 mg/dL. I do not have any changes in my diet. Within an hour or two, it gets increased without doing anything. Before going to bed, I have a sugar level o...  Read Full »


Dr. Zulfiqar Ahmed

Endocrinologist, Diabetologist

Answer: Hi, Welcome to icliniq.com. Your sugar level is good with Hba1c (hemoglobinA1C) of 6.4 percent. Blood sugar goes up and down not only with meals but there are many others factors associated with it. It is often associated with other hormonal levels in the body. If you are stressed mentally or ...  Read Full »

Even after treatment, why is my fungal infection not getting resolved?

Query: Hello doctor, I had a fungal infection in my groin area and even after taking the medication the problem was persistent. The doctor has advised checking diabetes and thyroid. I would like to have a master health checkup including the tests the doctor has suggested. What all should I consider? I am 2...  Read Full »


Dr. Prathap

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Master health checkup is better to perform but not absolutely necessary at your age. Fungal infections in the groin area not responding to treatment require an immunosuppressive state to be ruled out. Firstly, if you are on any immunosuppressive drugs, then stop them. The...  Read Full »

Why does my liver elastogram show a large mass?

Query: Hi doctor, My liver elastogram showed me a large mass of 10 centimeters with increased reflectivity in the right lobe of the liver. I also confirmed it in my CT scan. Currently, I do not have any symptoms but I have a feeling of being weak with weight loss. I was diagnosed with fatty liver five yea...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. I have gone through the reports (attachment removed to protect patient identity). Before taking a better treatment, it is necessary to do a biopsy of the mass. Your CT (computed tomography) scan has confirmed this large mass in the liver w...  Read Full »

What are the treatment options to reduce sugar levels?

Query: Hi doctor,I am 41 years old with a weight of 94 kilograms and a height of six feet. Today I brought a glucometer and checked my sugar levels. I had a blood sugar level of 220 mg/dL. Kindly suggest some measures to reduce my sugar level.   Read Full »


Dr. Prabhakar Laxman Jathar

Diabetologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have gone through the details given. Having a random blood sugar of 220 mg/dL is quite high than the expected level. A normal person should have a fasting blood sugar of less than 100 mg/dL and postprandial should be 6.5 percent. This gives you a clear idea. For t...  Read Full »

Will high blood sugar levels cause sleeplessness and weight loss?

Query: Hello doctor, The patient is a 47-year-old female. She has diabetes for eight years and has been diagnosed with hypothyroidism (about four years ago). She is on Levothyroxine (Euthyrox) for her hypothyroidism and Sita-Met for diabetes. Her problems are sleeplessness. This is her biggest problem...  Read Full »


Dr. Raveendran Sr

Sexologist, Diabetologist, Andrologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have checked the reports (attachment removed to protect patient identity). Sleeplessness is common in diabetic patients due to neuropathic issues. Even with increased blood sugar, the patient can have sleeplessness. She is already doing her regular exercise, which i...  Read Full »

What causes a sharp pain in the whole body when I do exercise?

Query: Hi doctor,I have a problem with my body for a year now. I have a sudden electric shock that radiates to the other body parts or a needle poking my skin or sharp pain. It usually happens when I am in hot weather or when drinking hot water or doing exercise. My body becomes very hot and my ears get ho...  Read Full »


Dr. Sugreev Singh

Internal Medicine Physician, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. Thank you for the brief history and I understand your concern. It can occur due to changes in the blood cells or increased sugar levels in the body. So I would suggest you do blood sugar and CBC (complete blood count). It will help you to diagnose properly and then trea...  Read Full »

Does my mother need Insulin to lower sugar levels?

Query: Hi doctor,My mother is 63 years old. She has a fasting blood sugar of 190 mg/dL and a postprandial of 330 mg/dL. Is it normal or she has to go for insulin? She is taking Metformin 850 mg now. Before few days, she had dizziness. Due to COVID-19, I was unable to take her to the hospital. Can she take ...  Read Full »


Dr. Prabhakar Laxman Jathar

Diabetologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have gone through the history. Her glucose level is high and it indicates that her present treatment is totally inadequate. She has an increased weight with a BMI (body mass index) of 43.96 and she has an excess weight of 46 kilograms. This is the main culprit against...  Read Full »

Can I take medicine for a few days to normalize the sugar level with exercise?

Query: Hi doctor, I have a fasting blood sugar of 133 mg/dL and postprandial blood sugar of 175 mg/dL. Can I take medicine for a few days to normalize the sugar level with exercise? When I take food in small amounts, my sugar level does not increase and if I take sugar candy or a high carb food, then my s...  Read Full »


Dr. Zulfiqar Ahmed

Endocrinologist, Diabetologist

Answer: Hi, Welcome to icliniq.com. You have diabetes and so you have a fasting blood sugar level of more than 126 mg/dL. Just taking medicines for a few days will not solve the issue. Diabetes is defined as the condition presenting with high blood sugar levels in the blood. The fasting blood sugar less t...  Read Full »

Does elevated blood sugar post coloanal anastomosis and ileostomy indicate diabetes?

Query: Hello doctor, My brother is 34 years old. He recently underwent a low anterior resection with coloanal anastomosis and ileostomy for stage 2 Ca rectum. On day 2 of surgery, he started to have nausea and vomiting. On day 4, after surgery, we were told he had developed some post-operative ileus, and ...  Read Full »


Dr. Nagaraj Patil

General Medicine Physician, General Practitioner, Internal Medicine Physician, Diabetologist

Answer: Hi, Welcome to icliniq.com. I understand your concern for your brother. I am not sure if the sugar values mentioned here are taken at a particular time of the day. I assume them to be random blood sugar levels. Nausea and vomiting could be because of the effect of anesthesia and the antibiotics h...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.